Plymouth

Massachusetts

Español

A Community Taking Action

Your community will be instrumental in combating the opioid overdose epidemic at home and across the country. By participating in the first wave of The HEALing Communities Study, you are helping to bring hope and healing to neighbors near and far. Thank you for taking part in this initiative.

59,000
Community Population

Carry naloxone (Narcan®). Help save a life.

Naloxone (also known as Narcan®) is a medicine that can save someone’s life if they are overdosing on opioids—whether it’s a prescription opioid pain medicine, heroin, or a drug containing fentanyl.

It is not a treatment for opioid addiction. Naloxone quickly blocks and reverses the effects of an overdose. You can tell it is working because it quickly helps a person breathe normally.

Signs of an opioid overdose include:

  • Being unconscious
  • Very slow or shallow breathing
  • Limp body
  • Not responding when called, touched, or shaken

Carry naloxone with you every day. You can be a first responder. You can save a life.

Here are some places where you can get naloxone in Plymouth:

For more information on laws that protect people who prescribe, carry, and use naloxone, please visit the Prescription Drug Abuse Policy System website.

Anyone—including you—can give naloxone to someone who is overdosing from a prescription opioid pain medicine, heroin or a drug containing fentanyl. Narcan® nasal spray is a ready-to-use, needle-free medicine that can be used without any special training. Narcan® requires no assembly and is sprayed into one nostril while the person lays on their back. The naloxone spray is small and can fit in your pocket, purse, or glove compartment.

Carrying naloxone does not mean that you encourage people to use opioids or other drugs. It just means that you don’t want them to die from an overdose. Naloxone is not addictive and cannot be used to get high. Actually, it can cause withdrawal.

If you have a family member or loved one who struggles with opioid addiction, you should have naloxone nearby. You should also ask your family and friends to carry it and should let them know where your naloxone is in case they need to use it.

People who previously used opioids and have stopped are at higher risk for an overdose. This includes people who have completed a detox program or have recently been released from jail, a residential treatment center, or the hospital. These people now have a lower tolerance for opioids and can overdose more easily.

You Can Make a Difference in your Hometown

Your community's page will be updated regularly throughout 2020. Subscribe to our email newsletter and stay informed about how your community is working together to reduce opioid overdose deaths.

Our Community

Map of Plymouth

Community Resources

Local Health Resources

Massachusetts Substance Use Helpline
Phone: 800-327-5050
TTY: 888-448-8321
If you, or someone you know, is looking for treatment, call the Massachusetts Substance Use Helpline

COVID-19 Community Resource Guide

Study Contact

Merielle Paul, Boston Medical Center
HEAL@bmc.org